Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Increased pain after injections

Good afternoon. I am a long time chronic back pain patient and have had many, many injections (30+). I just had an injection 4 days ago and am having an unusual increase in pain and muscle spasms. I usually get sore after the injections and I expect that. I am talking about constant muscle spasms, nerve pain in both legs, and hip pain. Prior to the injection I was experiencing pain in my low back and down my left leg only. My hips didn't hurt before this injection, my right leg didn't hurt before this injection, and my muscle spasms were minimal. Can anyone tell me if they have experienced any of this?
DDD & spinal stenosis L4-S1 since 2001
30+ injections, PT, massage therapy, accupuncture, TENS unit, meds, etc but no surgical intervention
I am not a surgical candidate


  • When I had my first set of injections, I was having only back pain. Shortly after the shots, I began experiencing sciatica. Not sure of the cause. Have you researched cortisone flare-ups?
  • This was my exact experience with injections. My entire muscle (pformis? I can't spell it the one running across the lower back hip to hip) always has spasms but they dull out over time, pain meds help, etc after the injection they were in full flare up and I was using Lidoderm patches on it which normally are effective to no avail.
    I didn't have a lot better experience with joint injections this month. I've been told though I need surgery its a matter of time so anything we do in this interim is really "stop pain" measures that so far haven't stopped the pain.
  • I received my first shot on Tuesday, the 21st of this month. The shot itself was wicked painful, which I didn't expect, from other peoples opinions...but it was!! Afterwards, it was sore, no biggie.....starting a few days post injection, I started getting facial flushing/bad hot flashes (where I need the fan blowing on me so I"m not sick-to-my-stomach), weakness in my legs, especially the side where the shot was given, but on both sides, shaky and LOTS more pain!! The site is still wicked sore, especially to the touch (like if I end up on my back sleeping)......when I called the pain clinic office, which the doc that did the injection, his office is about 8 hrs away, only coming up this way to do injections..., I was told to just take my meds (which I don't have any), and go to the ER if I needed....
  • hopalonghopalong Posts: 2
    edited 05/31/2013 - 9:45 AM
    Now that I've read about the painful experiences that some of you have had I decided not to have injections.I have suffered with spinal stenosis for 3 yrs, tried surgery and it was a temporary fix. I do not take any pain meds because every time I see my dr he acts as though I am drug seeking. So now what do I do? See another dr? I don't want to be dependant on meds but sometimes I could use a little relief.
Sign In or Register to comment.